Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 83, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 28, 2013, 9:45 PM CDT for Monroe County, Wilcox County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2013, 9:45 PM CDT (02:45 UTC)
- Expired
- Jun 28, 2013, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Monroe County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 150 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 8:02 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2695 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
332
WUUS54 KMOB 290245
SVRMOB
ALC099-131-290330-
/O.NEW.KMOB.SV.W.0083.130629T0245Z-130629T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
945 PM CDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTH CENTRAL WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 1030 PM CDT
* AT 941 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 10 MILES
SOUTHWEST OF CAMDEN...OR 4 MILES SOUTHEAST OF YELLOW BLUFF...AND
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
PETERMAN... VREDENBURGH... BEATRICE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3174 8701 3154 8732 3181 8751 3182 8750
3183 8752 3190 8757 3201 8739
TIME...MOT...LOC 0246Z 322DEG 20KT 3188 8742
$$1 follow-up statement
695
WWUS54 KMOB 290327
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1027 PM CDT FRI JUN 28 2013
ALC099-131-290337-
/O.EXP.KMOB.SV.W.0083.000000T0000Z-130629T0330Z/
MONROE AL-WILCOX AL-
1027 PM CDT FRI JUN 28 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR
SOUTH CENTRAL WILCOX AND NORTHEASTERN MONROE COUNTIES...
AT 1022 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTH
CENTRAL WILCOX AND NORTHEASTERN MONROE COUNTIES HAS WEAKENED TO BELOW
SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED
TO EXPIRE AT 1030 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3174 8701 3154 8732 3181 8751 3182 8750
3183 8752 3190 8757 3201 8739
TIME...MOT...LOC 0327Z 322DEG 20KT 3170 8726
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:21 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 28, 8:21 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 821 PM CDT FRI JUN 28 2013 .UPDATE...HAVE UPDATED FOR NEW SEVERE THUNDERSTORM WATCH 390 WHICH IS IN EFFECT UNTIL 1 AM CDT...AND INCREASED POPS TO CATEGORICAL OVER THE FAR NORTHWESTERN PORTION OF THE AREA WITH LIKELY POPS OTHERWISE NORTH OF A LINE FROM ROUGHLY WIGGINS MISSISSIPPI TO EVERGREEN ALABAMA. MADE ADJUSTMENTS TO TEMPERATURES AND DEWPOINTS BASED ON LATEST TRENDS. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 77 93 71 92 68 / 40 50 20 05 10 PENSACOLA 79 93 76 93 72 / 50 60 40 10 10 DESTIN 80 90 77 90 74 / 50 60 40 10 10 EVERGREEN 76 93 69 93 65 / 60 50 20 05 10 WAYNESBORO 74 94 68 90 63 / 90 30 10 05 10 CAMDEN 74 94 68 92 64 / 80 40 10 05 10 CRESTVIEW 76 93 72 94 67 / 50 60 40 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 28, 8:36 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 836 PM CDT FRI JUN 28 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-300145- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 836 PM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY A LINE OF STRONG TO SEVERE STORMS WILL ADVANCE SOUTHWARD THROUGH MUCH OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THROUGH SHORTLY AFTER MIDNIGHT. THE MAIN RISK AREA FOR SEVERE STORM DEVELOPMENT IS ALONG AND WEST OF THE I-65 CORRIDOR THROUGH 1 AM CDT. SEVERE STORMS THAT DEVELOP WILL PRODUCE DAMAGING WINDS GUSTS AND POSSIBLY LARGE HAIL. TORRENTIAL RAIN WILL ALSO ACCOMPANY THE STRONGER STORMS WHICH COULD LEAD TO PONDING ON WATER ON ROADWAYS AND MINOR FLOODING IN POOR DRAINAGE AREAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS NEAR THE COAST. SOME STRONG TO POTENTIALLY SEVERE STORMS ARE POSSIBLE ON SATURDAY AS WELL. OUTSIDE OF COOLING FROM STORMS...HEAT INDICES WILL RANGE FROM 103 TO POSSIBLY 108 ON SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY STORM COVERAGE BY THE MIDDLE AND LATE NEXT WEEK IS FORECAST TO BE ABOVE THE TYPICAL SUMMERTIME COVERAGE. SOME STORMS MAY BE STRONG. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER NETWORKS IS REQUESTED THROUGH 1 AM CDT FOR SUPPORT OF THE SEVERE THUNDERSTORM WATCH. GMZ630>635-650-655-670-675-300145- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 836 PM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND SATURDAY WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN SCATTERED MARINE STORMS. SOME STORMS MAY BE STRONG TO BRIEFLY SEVERE. MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY OTHERWISE CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY OTHERWISE CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT SATURDAY NIGHT. STORM COVERAGE BY THE MIDDLE AND LATE NEXT WEEK IS FORECAST TO BE ABOVE THE TYPICAL SUMMERTIME COVERAGE. SOME STORMS MAY BE STRONG.
In the hours before
Special weather statement, Jun 28, 5:05 PM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 505 PM CDT FRI JUN 28 2013 ALZ052-053-055-062-282245- MONROE AL-WASHINGTON AL-UPPER BALDWIN AL-CLARKE AL- 505 PM CDT FRI JUN 28 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONROE...EASTERN WASHINGTON...SOUTHERN CLARKE AND NORTHERN BALDWIN COUNTIES IN SOUTHWEST ALABAMA...THROUGH 545 PM CDT... AT 503 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF JACKSON...OR 11 MILES NORTHEAST OF MCINTOSH...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTH CENTRAL BALDWIN COUNTY RURAL SOUTH CENTRAL CLARKE COUNTY RURAL EAST CENTRAL WASHINGTON COUNTY RURAL SOUTHWESTERN MONROE COUNTY THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. &&
Special weather statement, Jun 28, 5:07 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 507 PM CDT FRI JUN 28 2013 ALZ051-052-MSZ067-282245- CHOCTAW AL-WASHINGTON AL-WAYNE MS- 507 PM CDT FRI JUN 28 2013 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...SOUTHWESTERN CHOCTAW AND NORTHWESTERN WASHINGTON COUNTIES IN SOUTHWEST ALABAMA...THROUGH 545 PM CDT... AT 503 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF WAYNESBORO...OR 8 MILES NORTH OF BUCKATUNNA...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MILLRY... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
Special weather statement, Jun 28, 5:36 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 536 PM CDT FRI JUN 28 2013 FLZ004-282315- SANTA ROSA FL- 536 PM CDT FRI JUN 28 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...THROUGH 615 PM CDT... AT 535 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF GULF BREEZE...OR NEAR ORIOLE BEACH...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... TIGER POINT... ORIOLE BEACH... GULF BREEZE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
Local storm report, Jun 28, 6:12 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
612 PM CDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL GULF BREEZE 30.36N 87.16W
06/28/2013 E0.88 INCH SANTA ROSA FL BROADCAST MEDIA
DIME TO NICKEL SIZE HAIL REPORTED.
&&
MBSpecial weather statement, Jun 28, 8:25 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 825 PM CDT FRI JUN 28 2013 ALZ051-053-054-290215- CHOCTAW AL-WILCOX AL-CLARKE AL- 825 PM CDT FRI JUN 28 2013 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHOCTAW... NORTHWESTERN WILCOX AND NORTHWESTERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 915 PM CDT... AT 823 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 18 MILES EAST OF LINDEN TO 14 MILES EAST OF MERIDIAN TO 7 MILES SOUTH OF FOREST...AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... BOYKIN... PENNINGTON... NEEDHAM... LISMAN... BUTLER... YELLOW BLUFF... PINE HILL... CATHERINE... CAMDEN... THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL AND WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Special weather statement, Jun 28, 9:16 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 916 PM CDT FRI JUN 28 2013 ALZ054>057-290300- BUTLER AL-CONECUH AL-MONROE AL-WILCOX AL- 916 PM CDT FRI JUN 28 2013 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUTLER...NORTHERN CONECUH...NORTHERN MONROE AND SOUTHERN WILCOX COUNTIES IN SOUTHWEST ALABAMA...THROUGH 1000 PM CDT... AT 913 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF GREENVILLE TO 9 MILES SOUTHEAST OF CAMDEN TO 7 MILES NORTHEAST OF THOMASVILLE...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... YELLOW BLUFF... PINE HILL... PINE APPLE... OAK HILL... CAMDEN... I65 AND AL 185... I65 AND AL 106... I65 AND AL 10... GREENVILLE... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 108 AND 138. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:47 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 58 min |
| Jun 28, 9:11 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 49 min |
| Jun 28, 10:00 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 45 min |
| Jun 28, 10:34 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Monroe, Wilcox | 116 min |
| Jun 28, 11:09 PM CDT | Areal Flood Advisory | MOB | Covington, Crenshaw | 2 hr |
| Jun 28, 11:33 PM CDT | Flash Flood Warning | MOB | Covington | 117 min |
| Jun 29, 1:37 AM CDT | Special Marine Warning | MOB | 53 min | |
| Jun 29, 2:15 AM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 29, 3:57 AM CDT | Special Marine Warning | MOB | 93 min | |
| Jun 29, 5:29 AM CDT | Special Marine Warning | MOB | 91 min | |
| Jun 29, 5:58 AM CDT | Special Marine Warning | MOB | 92 min | |
| Jun 29, 6:59 AM CDT | Special Marine Warning | MOB | 91 min | |
| Jun 29, 9:02 AM CDT | Special Marine Warning | MOB | 118 min | |
| Jun 29, 10:09 AM CDT | Special Marine Warning | MOB | 66 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.